MAUDE Adverse Event Report: DJO LLC INTELECT TRANSPORT COMBO PKG US STD; STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT

DJO LLC INTELECT TRANSPORT COMBO PKG US STD; STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT
Model Number 2738
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device allegedly caused a crackling noise, smoke from an electrode and resulted in a 3rd degree burn to the patient that was being treated.
 
Additional Manufacturer Narrative
It was reported that the device allegedly caused a crackling noise, smoke from an electrode and resulted in a 3rd degree burn to the patient that was being treated.It was initially reported to enovis that the patient experienced only a brown demarcation with surrounding redness and that the patient stated, "oh, that's nothing, i'm fine".Enovis performed an inspection on the actual device returned.The unit passed functional and safety testing.The product met manufacturer specifications.Possible root causes include moisture or misapplication of the electrodes.(response to mw5111204).

Brand Name
INTELECT TRANSPORT COMBO PKG US STD
Common Device Name
STIMULATOR, ULTRASOUND AND MUSCLE, FOR USE IN APPLYING THERAPEUTIC DEEP HEAT
Manufacturer (Section D)
DJO LLC
5919 sea otter place
suite 200
carlsbad CA 92010
Manufacturer (Section G)
DJ ORTHOPEDICS DE MEXICO, S.A. DE C.V.
carretera libre tijuana tecate
20230 parque industrial el flo
tijuana, b.c. 22245
MX   22245
Manufacturer Contact
jim pomeroy
5919 sea otter place
carlsbad
vista, CA 92010
5128346301
MDR Report Key15298433
Report Number9616086-2022-00019
Device Sequence Number5839085
Product Code IMG
UDI-Device Identifier00888912021883
UDI-Public00888912021883
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K040285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown